Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 3, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Apr 9, 2025, 3:54 AM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Apr 9, 2025, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2025, 3:54 AM EDT (07:54 UTC)
- In effect from
- Apr 9, 2025, 6:00 AM EDT
- Expired
- Apr 9, 2025, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066 WHUS42 KILM 090754 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 354 AM EDT Wed Apr 9 2025 NCZ106-108-SCZ054-056-091600- /O.NEW.KILM.BH.S.0003.250409T1000Z-250410T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 354 AM EDT Wed Apr 9 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong north to south longshore current expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 9
2 follow-up statements
055 WHUS42 KILM 091419 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1019 AM EDT Wed Apr 9 2025 NCZ106-108-SCZ054-056-100000- /O.CON.KILM.BH.S.0003.000000T0000Z-250410T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 1019 AM EDT Wed Apr 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current expected. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
851 WHUS42 KILM 100001 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 801 PM EDT Wed Apr 9 2025 NCZ106-108-SCZ054-056-100115- /O.EXP.KILM.BH.S.0003.000000T0000Z-250410T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 801 PM EDT Wed Apr 9 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 9, 3:41 AM EDT, 13 minutes earlier.
Area forecast discussion, Apr 9, 3:41 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 341 AM EDT Wed Apr 9 2025 .SYNOPSIS... Dry weather is expected today and Thursday as a ridge of high pressure covers the Carolinas. Showers and thunderstorms will return Friday ahead of a cold front that will move offshore Friday night. Cooler weather builds in for the weekend, but a significant warm up will begin Monday as southwest winds return. && .NEAR TERM /THROUGH TONIGHT/... The coolest day of the week on tap today as high pressure passes by to our north keeping a northerly component to the boundary layer winds. Highs in the mid 60s are approaching 10 degrees below normal. Clear skies today will be brought by not only low amplitude mid level flow but also healthy NVA from a mid level trough moving offshore and the minor height rises that follow. Tonight the center of the high will be off the New England but there is still a well defined ridge axis back into the Carolinas. This will keep a light onshore flow locally that will allow temperatures to cool down to their seasonable norms. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... High pressure retreating farther off the East Coast on Thursday should lead to easterly winds bringing shallow Atlantic moisture onshore. Despite the erosion of the ridge, enough of the subsidence inversion should remain intact to cap off the cumulus at shallow depth near the coast. Inland where warmer low level temperatures and cooler mid level temperatures will exist there is some potential for deeper cumulus and some pop-up convective showers. I'm keeping 20 PoPs only across Hartsville and Bennettsville for now. Thursday's highs should reach the lower 70s away from the coast. Shortwave energy diving from the northern Plains states Thursday to the southern Appalachians on Friday will lead to a diffluent upper flow over the Carolinas. The left exit region of jet streak over southern GA/northern FL will pass over the coastal Carolinas during the day. Although low level moisture return is meager, dynamics look plenty strong enough to lead to considerable coverage of showers and thunderstorms, possibly beginning inland before daybreak on Friday. Coverage may be highest before afternoon as a mid level dry slot is shown on the GFS to rotate overhead by 18z, perhaps leading to lesser coverage later in the day. Severe weather is possible on Friday. Steep mid level lapse rates (exceeding 7 deg C per km on both the GFS and NAM) are often correlated with large hail. Effective bulk shear of 35-40 knots could lead to organized convective cells given CAPE of 500 J/kg inland and over 1000 J/kg near the coast. From a climatological perspective April is in second place behind May for the highest number of golf ball and larger hail reports across our forecast area. Forecast PoPs are 60-70 percent with aerial average QPF of 0.25 to 0.50 inches. Surface low pressure will move eastward across Virginia and offshore Friday night, dragging a surface cold front through the eastern Carolinas. Clearing and drying should occur after the front with PoPs diminishing after sunset. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A second lobe of vorticity will rotate through the East Coast upper trough on Saturday, deepening the trough to its greatest extent during the afternoon when the GFS, Canadian, and ECMWF all show 500 mb temps falling to -22C to -26C. Although 00z GFS forecast soundings show only a sliver of instability atop the deep mixed layer on Saturday, its dewpoints are considerably lower than the majority of NBM ensemble component members. There's enough potential for isolated showers to develop within the cold air aloft I'm including a 20 PoP Saturday afternoon and evening. Dry weather is forecast for the remainder of the weekend into next week. High pressure should move across the area late Sunday followed by an impressive warmup Monday into Tuesday. High temps on Tuesday have a reasonably good chance of making it into the mid 80s almost everywhere away from the coast. There's a 30-40 percent chance of reaching the upper 80s according to NBM ensemble data. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... VFR with clear skies through the period. Only FM groups needed will be for gradually veering winds as high pressure to our north progresses eastward. Extended Outlook...VFR through Thursday. Restrictions may return Friday due to an approaching frontal system. && .MARINE... Through tonight...Higher pressures being dragged into the Carolinas today and tonight by low pressure developing east of Florida. This tightens the gradient today such that a super-borderline set of advisory conditions sets up. This will be in the form of 25kt wind gusts that are likely not very frequent, but also some 6 ft seas that will only advect westward into part of our 20nm zones, and not even all of them at that. Gtown County waters will have the least coverage of advisory-worthy 6 ft waves, notably less than half of the zone area, and so no headlines planned there. A similar argument can be made for AMZ 252, where the 6 footers will only be along Frying Pan Shoals. In between lies AMZ 254/Horry County waters with it's locally maxed concavity preventing much intrusion at all of 6 ft waves. At this time we've limited SCA to AMZ250 and just for a portion of the late morning and afternoon hours. The ridge axis is maintained into the area tonight from the center of the high off of New England keeping winds onshore but also lighter as the Florida low drifts further east. Thursday through Sunday...Retreating high pressure offshore and low pressure advancing eastward across the Midwest will bring veering but light onshore winds across the Carolinas on Thursday. As the low deepens west of the Appalachians Thursday night wind speeds should increase to 10-15 kt, then will veer to southwest at a solid 15 knots on Friday as the low moves eastward across Virginia. Showers and thunderstorms are also expected on Friday, some with significantly higher wind gusts possible. A cold front trailing behind the low is expected to move off the Carolina coast Friday evening, followed by offshore winds the remainder of Friday night through the weekend as high pressure builds in from the west. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...TRA NEAR TERM...MBB SHORT TERM...TRA LONG TERM...TRA AVIATION...MBB MARINE...TRA/MBB
Hazardous weather outlook, Apr 9, 3:25 AM EDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 325 AM EDT Wed Apr 9 2025 NCZ087-SCZ017-023-024-032-033-039-100730- Robeson-Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- 325 AM EDT Wed Apr 9 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ252-100730- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 325 AM EDT Wed Apr 9 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-100730- Coastal waters from Surf City to Cape Fear NC out 20 nm- 325 AM EDT Wed Apr 9 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-100730- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 325 AM EDT Wed Apr 9 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. A few 6 ft waves are possible out near 20nm offshore. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-105>110-SCZ054>056-058-059-100730- Bladen-Columbus-Inland Pender-Coastal Pender-Inland New Hanover- Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 325 AM EDT Wed Apr 9 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms possible on Friday with damaging winds and hail the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:22 AM EDT | Small Craft Advisory | ILM | 21 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.